MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION TECNIS; TORIC IOLS

JOHNSON AND JOHNSON SURGICAL VISION TECNIS; TORIC IOLS
Model Number ZCT300
Medical Device Problem Code Failure to Unfold or Unwrap (1669)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson and johnson vision has been submitted.
 
Event or Problem Description
It was reported that during implant of the intraocular lens (iol), the lens did not unfold and was stuck in delivery device.Reportedly, there was no patient injury and no sutures used.The lens was replaced with the same model and size lens.No further information provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 10/1/2018.Device returned to manufacturer? yes.Device evaluation: the product was received in its original packaging.Visual inspection under 12x microscope magnification was performed by a qualified final inspection manufacturing specialist.Both lens haptics were observed in good condition with no abnormalities.There were scratches found on the optic.However, product will be rejected if such defect is found during manufacturing.Lens was further measured.All measurements (haptic width, optic diameter, overall diameter and haptic thickness) were within specification.Scratches were observed, however, when and how the defect occur cannot be determined.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to specifications.A search revealed that no other complaints have been received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION
santa ana CA
MDR Report Key7924635
Report Number3011852734-2018-00173
Device Sequence Number1806883
Product Code HQL
UDI-Device Identifier05050474553422
UDI-Public(01)05050474553422(17)211030
Combination Product (Y/N)Y
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2021
Device Model NumberZCT300
Device Catalogue NumberZCT300U250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer10/15/2018
10/25/2020
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date10/26/2018
11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Date Report Sent to FDA01/01/2005